Tornado, Camden
- When
- July 2, 2:15 PM EST to 2:16 PM EST
- Where
- Camden County, South Mills
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.450, -76.333
F0 (Rope) tornado reported near Highway 17.
1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 2, 9:47 AM EST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1047 AM EDT SAT JUL 2 2005
.SHORT TERM UPDATE (REST OF TODAY)...HAVE SENT UPDATED ZONES TO
ACCOUNT FOR CURRENT TRENDS. FRONTAL BNDRY IN TERMS OF WIND DIRECTION
CURRENTLY LOCATED ALONG A LINE FROM WAL TO EMPORIA. HOWEVER...LOW
LVL MSTR REMAINS ABUNDANT ACRS ENTIRE CWA...A BIT DRIER FROM RIC N
AND W WHERE DEW PTS HAVE DROPPED INTO UPR 60S. VERY MOIST ACRS ERN
ZONES ESP SE. ORF DEW PT CURRENTLY 78 F/ SBY STILL AT 75 F. HAVE
ADDED ISO CHC POPS FOR AFTN IN NRN ZONES (AS CAPE/LI STILL
FAVORABLE)...CONTD W/ SCTD SHWRS/TSTMS S AND E OF FVX TO RIC TO WAL
LINE. THINK BEST CHC THIS AFTN WILL BE SE ZONES WHERE MSTR IS MOST
ABUNDANT/DEW PTS MID 70S/K-INDICES 35 TO 40. NOT A LOT ON RADAR
RIGHT NOW...BUT SOME WK UPR RRQ FORCING MAY AID IN AFTN DEVELOPMNT
OF THE ALREADY VERY MOIST AMS. TEMPS GNRLY LOOK GOOD.
&&
.PREVIOUS DISCUSSION...
(ISSUED 655 AM EDT SAT JUL 2 2005)
SHORT TERM (TODAY THROUGH SUNDAY)...FRNTL BNDRY CROSSING FA ATTM
WITH TROF OUT AHEAD OF IT. PCPN ACROSS WRN VA LAST EVE HAS DSPTD.
MODELS DVLP PCPN AHEAD OF APPRCHG S/W S OF BNDRY FOR TDY...WHICH
IS SPRTD BY LTST RADAR LOOP WHERE TSRA HAS BEEN DVLPNG ACROSS NE
NC ERLY THIS AM. XPCT THESE TRENDS TO CONT AS FRNTL BNDRY STALLS
ACROSS SRN CNTYS TDY AND TONITE. THUS...HIGHEST POPS WILL BE OVR S
SCTNS. HAVE DROPPED PCPN ACROSS THE N AS MODELS NOW SHOW LTL SPRT
FOR ANYTHING TO DVLP AS HIGH PRS BLDS IN FROM THE N. WITH FCSTD
PWS...CUD SEE SOME HVY DOWNPOURS ACROSS NE NC. TMPS IN THE L-M 80S.
GFS SUFFERING FROM CONVECTIVE FEEDBACK WITH ITS VV BULLEYESS BUT
BOTH MODELS LINGER POPS ACROSS SERN SCTNS TONITE AND EVEN SOME
LINGERING SHWRS ACROSS TIDEWATER AND NE NC OB SUN AM. SUN AFTRN
LUKS PT TO MSTLY SUNNY WITH HIGHS 80-85.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...LTL IF ANY CHANGE TO
CRNT GRIDS. MSTLY SUNNY FOR THE 4TH WITH HIGHS 80-85. NEXT COLD
FRNT ENTERS THE RGN BY MID WEEK.
MARINE...
WINDS RELATIVELY LIGHT...BUT SHIFT TO N THEN NE OVER NEXT 24 HOURS
AS FRONT MAKES ITS WAY N TO S ACROSS THE WATERS. SPEEDS PICK UP ABIT
FROM THE NE TONIGHT AND SUN...WITH INCREASING GRADIENT BETWEEN HIGH
TO THE N...AND FRONTAL WAVE TO THE S...AND THIS SHOULD BE ENUF TO
GENERATE 5 FT SEAS ACROSS AT LEAST THE NRN WATERS. WILL THEREFORE
INITIATE SCA FOR SEAS SUN AND SUN EVENING FOR ATLC COASTAL WATERS N
OF CAPE CHARLES LIGHT.
AVIATION...
USUAL LOW VSBYS AND CIGS (LIFR) AT SBY TO START...OTHREWISE SOME
MVFR FOG EARLY...THEN VFR TODAY...WITH BRIEFLY LOWER VSBYS AND CIGS
IN ANY TSTMS...WHICH WILL BE MOST LIKELY FOR SE TAFS...ORF ECG AND
PHF.
AKQ WATCHES/WARNINGS/ADVISORIES...
MD...SCA CSTL WTRS SUN FOR SEAS.
VA...SCA CSTL WTRS SUN FOR SEAS N OF CAPE CHARLES LGT.
NC...NONE.
SHORT / LONG TERM...44
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR MDZ025 FROM 6 AM
SUNDAY TO MIDNIGHT MONDAY.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ650-652-670
FROM 6 AM SUNDAY TO MIDNIGHT MONDAY.
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ654 FROM 6 AM
SUNDAY TO 6 PM SUNDAY.
&&
SHORT TERM UPDATE...BROWNHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT SAT JUL 02 2005 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-031030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT SAT JUL 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 44 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1006 AM EDT SAT JUL 2 2005 MDZ022>025-021500- INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-WICOMICO MD- 1006 AM EDT SAT JUL 2 2005 ...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE EASTERN SHORE... AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS FROM 10 MILES SOUTHEAST OF LAUREL TO 6 MILES SOUTHWEST OF PRINCESS ANNE...MOVING EAST AT 20 MPH. THE STORMS WILL BE NEAR... OCEAN CITY AROUND 1055 AM EDT... RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT OCCASIONAL DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS AS WELL. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1110 AM EDT SAT JUL 2 2005 MDZ023>025-VAZ099-021600- ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD- 1110 AM EDT SAT JUL 2 2005 ...STRONG THUNDERSTORMS MOVING THROUGH EASTERN SHORE... AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF SHOWERS AND THUNDERSTORMS FROM OCEAN CITY TO CRISFIELD...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE CONTINUE AROUND OCEAN CITY THROUGH 1145 AM EDT... AND WILL REACH CHINCOTEAGUE AROUND NOON EDT... RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT OCCASIONAL LIGHTNING...AND WIND GUSTS TO 30 MPH WITH THE STRONGEST PORTIONS OF THE STORMS. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1230 PM EDT SAT JUL 2 2005 MDZ024-025-VAZ099-021715- ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD- 1230 PM EDT SAT JUL 2 2005 ...STRONG THUNDERSTORMS CONTINUE THROUGH PORTIONS OF THE EASTERN SHORE... AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF CHINCOTEAGUE TO 10 MILES SOUTH OF POCOMOKE CITY...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHINCOTEAGUE AROUND 1245 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. BROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 307 PM EDT SAT JUL 2 2005 VAZ086-021930- MATHEWS VA- 307 PM EDT SAT JUL 2 2005 ...STRONG THUNDERSTORM MATHEWS COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MATHEWS...OR ABOUT 5 MILES SOUTHWEST OF DELTAVILLE...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HUDGINS AT 325 PM...REDART...AND MOON AT 330 PM. WIND GUSTS TO 40 MPH...FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...AND TORRENTIAL RAINFALL MAY OCCUR WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. FOSTER
The Norfolk radar (KAKQ), 84 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
1 tornado, 1 hail. Local standard time, as filed.
F0 (Rope) tornado reported near Highway 17.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyThe tornado archive for North Carolina, 2005Warnings in North Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470612, 5470613.